Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 18, NWS Phoenix, AZ

July 24, 2011Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 24, 2011, 10:29 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 10:29 PM MST (05:29 UTC)
Expired
Jul 24, 2011, 11:07 PM MST
In force
38 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 49 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 5.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
2608 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WUUS55 KPSR 250529
SVRPSR
AZC013-021-250630-
/O.NEW.KPSR.SV.W.0018.110725T0529Z-110725T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1029 PM MST SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...AHWATUKEE...TOLLESON...TEMPE...SUN
  LAKES...PARADISE VALLEY...MESA...LAVEEN...GOODYEAR...GILBERT...
  CHANDLER...AVONDALE...
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 1130 PM MST

* AT 1027 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS   OF 60 MPH.  ONE STORM WAS LOCATED NEAR PHOENIX
  INTERNATIONAL RACEWAY...OR 7 MILES SOUTHEAST OF AVONDALE.  THE
  SECOND STORM WAS OVER NOTH CENTRAL MESA. MOVEMENT WAS WEST AT  
  20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LITCHFIELD PARK...PERRYVILLE AND LIBERTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

&&

LAT...LON 3308 11258 3351 11256 3358 11163 3321 11161
TIME...MOT...LOC 0528Z 076DEG 17KT 3335 11229

$$

WOODALL
2 follow-up statements
877 
WWUS55 KPSR 250548
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1048 PM MST SUN JUL 24 2011

AZC013-021-250630-
/O.CON.KPSR.SV.W.0018.000000T0000Z-110725T0630Z/
MARICOPA AZ-PINAL AZ-
1048 PM MST SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MST
FOR NORTHWESTERN PINAL AND CENTRAL MARICOPA COUNTIES...

AT 1046 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF 
AVONDALE...MOVING WEST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED 
NEAR LAVEEN.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GLENDALE...TOLLESON...LITCHFIELD PARK...PERRYVILLE...AND LIBERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3356 11183 3318 11187 3308 11258 3351 11256
TIME...MOT...LOC 0547Z 076DEG 17KT 3333 11239

$$

WOODALL
801 
WWUS55 KPSR 250607
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1107 PM MST SUN JUL 24 2011

AZC013-021-250620-
/O.CAN.KPSR.SV.W.0018.000000T0000Z-110725T0630Z/
MARICOPA AZ-PINAL AZ-
1107 PM MST SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PINAL AND CENTRAL
MARICOPA COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE 
LEVELS. HOWEVER...HEAVY RAIN...WIND GUSTS TO 40 MPH...AND CLOUD TO 
GROUND LIGHTNING ARE STILL EXPECTED FROM TEMPE AND CHANDLER INTO THE 
WEST VALLEY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3356 11183 3318 11187 3308 11258 3351 11256
TIME...MOT...LOC 0604Z 076DEG 17KT 3331 11248

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 8:00 PM MST, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 24, 8:00 PM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
800 PM MST SUN JUL 24 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM FROM THE EAST IS EXPECTED TO INCREASE THE
CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY
EAST THROUGH SOUTH AND SOUTHWEST OF THE PHOENIX AREA TONIGHT. THIS
SYSTEM IS THEN EXPECTED TO SWING NORTH TOWARD THE PHOENIX AREA AND
BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH-
CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY MONDAY
AFTERNOON THROUGH MONDAY NIGHT INTO TUESDAY. AT THE SAME TIME...
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST
ARIZONA THROUGH TUESDAY. DRIER AIR FROM THE WEST IS EXPECTED TO
CONFINE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER
TERRAIN EAST OF THE GREATER PHOENIX AREA WEDNESDAY AND THURSDAY.

&&

.DISCUSSION...
FAVORABLE EASTERLY STEERING FLOW HAS DEVELOPED BETWEEN AN
ANTICYCLONE ACROSS THE NORTHERN AZ/NM BORDER AND A WELL-DEFINED VORT
MAX IN SE AZ. STRONG/SEVERE CELLS DEVELOPED IN GILA COUNTY THIS
AFTERNOON BEFORE DRIFTING WESTWARD AND ULTIMATELY PROPAGATING INTO
EASTERN PINAL COUNTY. SHEAR PARAMETERS SUPPORT ADDITIONAL ORGANIZED
ACTIVITY EARLY THIS EVENING. LATEST 00Z TEMPE SOUNDING SUGGESTS THAT
A STRONG OUTFLOW BOUNDARY WILL BE NEEDED TO BREAK THE 700 MB CAP FOR
STORMS TO DEVELOP IN THE LOWER DESERTS...INCLUDING THE PHOENIX METRO
AREA. HOWEVER...LOW LEVELS REMAIN MOIST WITH DEWPOINTS IN THE LOWER
60S AND ACTIVITY CONTINUES TO REGENERATE UPSTREAM ACROSS THE HIGHER
TERRAIN AND ALONG THE RIM. FORECAST WILL BE UPDATED THIS EVENING TO
INCREASE OVERNIGHT POPS FROM PHOENIX EASTWARD TO AROUND 40 PERCENT.

&&

.PREVIOUS DISCUSSION...
THE LOW PRESSURE SYSTEM IS THEN EXPECTED TO SWING AROUND TOWARD THE
PHOENIX AREA AND BRING AND INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA BY MONDAY AFTERNOON THROUGH MONDAY NIGHT INTO TUESDAY. AT THE
SAME TIME...THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
OVER SOUTHWEST ARIZONA THROUGH TUESDAY.

A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR SOUTH-CENTRAL ARIZONA
MAINLY FROM CENTRAL MARICOPA COUNTY AND NORTHWEST AND NORTH-CENTRAL
PINAL COUNTY EASTWARD ACROSS SOUTHERN GILA COUNTY MONDAY NIGHT INTO
TUESDAY. THIS IS DUE TO ABUNDANT TROPICAL MOISTURE OVER OUR AREA
COMBINED WITH THE DYNAMICS OF THE LOW PRESSURE SYSTEM AND RELATIVELY
SLOW MOVING STORMS. AT LEAST URBAN AND SMALL STREAM FLOOD
ADVISORIES WILL PROBABLY BE NEEDED FOR SOME LOCATIONS IN THAT AREA.

DRIER AIR FROM THE WEST IS EXPECTED TO CONFINE A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF THE
GREATER PHOENIX AREA WEDNESDAY AND THURSDAY.

BELOW AVERAGE TEMPERATURES ARE EXPECTED THROUGH WEDNESDAY...THEN
RISING TO NEAR OR SOMEWHAT ABOVE AVERAGE BY THURSDAY AND FRIDAY AS
HIGH PRESSURE ALOFT FROM THE EAST MOVES BACK TOWARD ARIZONA.

SOME MOISTURE FROM THE SOUTHEAST IN THE CLOCKWISE FLOW AROUND THE
HIGH PRESSURE SYSTEM IS EXPECTED TO MOVE BACK OVER OUR AREA BY
FRIDAY AND NEXT WEEKEND. THUS...A RETURN TO A FORECAST OF A SLIGHT
CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA FRIDAY AND NEXT
WEEKEND.

&&

.AVIATION...
SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA...
INCLUDING...KIPL...KBLH...KIWA AND KPHX...

SCT-BKN CLOUD DECKS AOA 10KFT WILL PERSIST ACROSS THE AREA OVERNIGHT
INTO MONDAY. WINDS GENERALLY AROUND 10KT AT ALL TAF SITES...WITH
LOCAL GUSTS UP TO 25KT AT KPHX/KIWA EXPECTED LATE THIS AFTN/EARLY
EVE. UPPER LEVEL DISTURBANCE WILL GIN UP THUNDERSTORMS OVER THE
MOUNTAINS AND HIGHER TERRAIN EAST OF KPHX/KIWA. MODERATE EASTERLY
STEERING FLOW WILL ALLOW STORMS THAT FORM TO MOVE W-SW INTO THE
LOWER DESERTS...WITH STRONG OUTFLOW WINDS/GUSTS UP TO 45KT...AND
REDUCED VISIBILITY DOWN TO 1SM POSSIBLE AT KIWA/KPHX AFTER 00Z THIS
EVENING. ISOLATED STORM ACTIVITY EXPECTED TO PERSIST ACROSS THE
SOUTHWEST DESERTS UNTIL AROUND 10Z MONDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
MONSOON MOISTURE AND THE THREAT OF THUNDERSTORMS WILL CONTINUE
THROUGH WEDNESDAY WITH SOME DRYING SEEN FOR THURSDAY AND FRIDAY.
AFTERNOON TEMPERATURES WILL HOVER AROUND NEAR NORMAL LEVELS DURING
THE PERIOD. LIGHT WINDS ARE EXPECTED...EXCEPT STRONG AND GUSTY NEAR
THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/ELLIS
AVIATION...MEYERS
FIRE WEATHER...WATERS
Hazardous weather outlook, Jul 24, 6:15 AM MST, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
615 AM MST SUN JUL 24 2011

AZZ022-023-027-028-251315-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
615 AM MST SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. IF ANY STORMS FORM...THE MOST LIKELY HAZARD WILL BE HEAVY
RAIN AND LIGHTNING. HOWEVER...THERE IS STILL POTENTIAL FOR WINDS TO
BE STRONG ENOUGH TO PRODUCE BLOWING DUST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
EXPECT SIMILAR STORM POTENTIAL MONDAY AND TUESDAY. A DECLINE IN
MOISTURE DURING THE MIDDLE OF THE WEEK WILL LEAD TO ONLY VERY SLIGHT
CHANCES OF STORMS BY THURSDAY FOLLOWED BY AN UPSWING BY THE END OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-251315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
615 AM MST SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
MOST LIKELY HAZARD FROM ANY STORMS THAT FORM WILL BE HEAVY
RAIN AND OF COURSE LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
EXPECT SIMILAR STORM POTENTIAL MONDAY THROUGH WEDNESDAY BUT WITH A
TREND SHIFTING FROM HEAVY RAIN POTENTIAL TO STRONG WIND POTENTIAL. A DECLINE
IN MOISTURE DURING THE MIDDLE OF THE WEEK WILL LEAD TO DECREASED
STORM CHANCES FOLLOWED BY AN UPSWING BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ021-026-251315-
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-
615 AM MST SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA
AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. IF ANY STORMS FORM...THE MOST LIKELY HAZARD WILL BE HEAVY
RAIN AND LIGHTNING. HOWEVER...THERE IS STILL POTENTIAL FOR WINDS TO
BE STRONG ENOUGH TO PRODUCE BLOWING DUST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STORM CHANCES CONTINUE MONDAY AND TUESDAY BUT WITH A TREND TOWARD
STORMS BEING MORE CAPABLE OF PRODUCING VERY STRONG WINDS. A DECLINE
IN MOISTURE DURING THE MIDDLE OF THE WEEK WILL LEAD TO QUIESCENT
WEATHER CONDITIONS WEDNESDAY AND THURSDAY BEFORE A RETURN OF STORM
CHANCES FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-251315-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
615 AM MST SUN JUL 24 2011 /615 AM PDT SUN JUL 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AREAS OF STRONG WINDS WILL BE POSSIBLE FROM DISTANT STORMS MONDAY AND
TUESDAY...MAINLY NEAR THE LOWER COLORADO RIVER VALLEY.
OTHERWISE...QUIESCENT WEATHER CONDITIONS ARE EXPECTED UNTIL SATURDAY
WHEN STORM CHANCES RETURN TO THE LOWER COLORADO RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 24, 4:53 PM MST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
453 PM MST SUN JUL 24 2011

AZZ022>024-027-028-250700-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...ALSO INCLUDING APACHE...
BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
453 PM MST SUN JUL 24 2011

A LOW PRESSURE SYSTEM FROM THE EAST IS EXPECTED TO MOVE WEST OVER
SOUTHEAST ARIZONA TONIGHT. THIS SYSTEM WILL INCREASE THE CHANCE OF
SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY EAST
THROUGH SOUTH AND SOUTHWEST OF THE PHOENIX AREA TONIGHT.

THE LOW PRESSURE SYSTEM IS THEN EXPECTED TO SWING AROUND TOWARD THE
PHOENIX AREA AND BRING AND INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA BY LATE MONDAY THROUGH MONDAY NIGHT INTO TUESDAY.

A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR SOUTH-CENTRAL ARIZONA
MAINLY FROM CENTRAL MARICOPA COUNTY AND NORTHWEST AND NORTH-CENTRAL
PINAL COUNTY EASTWARD ACROSS SOUTHERN GILA COUNTY MONDAY NIGHT INTO
TUESDAY. THIS IS DUE TO ABUNDANT TROPICAL MOISTURE OVER OUR AREA
COMBINED WITH THE DYNAMICS OF THE LOW PRESSURE SYSTEM AND RELATIVELY
SLOW MOVING STORMS.

AT LEAST URBAN AND SMALL STREAM FLOOD ADVISORIES WILL PROBABLY BE
NEEDED FOR SOME LOCATIONS IN SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA MONDAY NIGHT INTO TUESDAY.

STRONG GUSTY WINDS MAY PRODUCE SOME BLOWING DUST IN THE DESERT UNTIL
THE SIGNIFICANT RAIN OCCURS. ALSO...WHEN THUNDERSTORMS APPROACH...
MOVE TO A SAFE PLACE INDOORS OR IN A VEHICLE TO AVOID DANGEROUS
CLOUD-TO-GROUND LIGHTNING.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER
RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS
AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE
INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS
Special weather statement, Jul 24, 6:02 PM MST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
602 PM MST SUN JUL 24 2011

AZZ024-250145-
GILA AZ-PINAL AZ-
602 PM MST SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 645 PM MST

AT 559 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM NEAR TOP OF THE WORLD...TO JUST
WEST OF SAN CARLOS RESERVOIR. MOVEMENT WAS SOUTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. LOCAL AREAS OF BLOWING DUST ARE ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN GILA COUNTY...
  RURAL NORTHERN PINAL COUNTY...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.

LAT...LON 3312 11059 3311 11066 3306 11072 3304 11071
      3299 11078 3306 11085 3321 11093 3323 11096
      3320 11100 3333 11114 3347 11079 3319 11050
TIME...MOT...LOC 0100Z 054DEG 12KT 3323 11068

WOODALL
Local storm report, Jul 24, 6:57 PM MST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
657 PM MST SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     GLOBE                   33.38N 110.75W
07/24/2011                   GILA               AZ   911 CALL CENTER

            POWER LINES DOWN.

&&

MBRUCE
Special weather statement, Jul 24, 9:47 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
947 PM MST SUN JUL 24 2011

AZZ022>024-027-028-250545-
GILA AZ-MARICOPA AZ-PINAL AZ-
947 PM MST SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 1045 PM MST

AT 941 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS FROM PUNKIN CENTER AND
ROOSEVELT...TO TEMPE AND PHOENIX...TO PEORIA. MOVEMENT WAS SOUTHWEST
AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   APACHE JUNCTION...
   EAST MESA...
   MESA...
   PHOENIX MESA GATEWAY AIRPORT...
   GILBERT AND  QUEEN CREEK...
   CHANDLER HEIGHTS AND  TEMPE...
   CHANDLER...
   SUN LAKES...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3370 11094 3369 11093 3321 11099 3308 11116
      3302 11126 3300 11286 3382 11290 3397 11152
TIME...MOT...LOC 0447Z 042DEG 27KT 3349 11156

WOODALL
Local storm report, Jul 24, 10:23 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1023 PM MST SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     DUST STORM       5 W CHANDLER HEIGHTS    33.22N 111.77W
07/24/2011                   MARICOPA           AZ   TRAINED SPOTTER

            WINDS 40 MPH GUSTING TO 50 TO 60 MPH. VISIBILITY DOWN TO
            A HALF OF A MILE IN DUST.

&&

MHIRSCH
Local storm report, Jul 24, 10:29 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1029 PM MST SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     NON-TSTM WND GST 1 NNW MESA              33.43N 111.75W
07/24/2011  M47.00 MPH       MARICOPA           AZ   TRAINED SPOTTER

&&

MHIRSCH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:16 PM MSTSevere Thunderstorm WarningPSRGila44 min
Jul 24, 6:02 PM MSTSpecial Weather StatementPSR43 min
Jul 24, 8:43 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal62 min
Jul 24, 8:57 PM MSTAreal Flood AdvisoryPSRGila, Maricopa108 min
Jul 24, 9:47 PM MSTSpecial Weather StatementPSRMaricopa58 min
Jul 24, 9:56 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal109 min
Jul 24, 10:36 PM MSTDust Storm WarningPSR84 min
Jul 24, 11:02 PM MSTSpecial Weather StatementPSRMaricopa43 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.